D441 Medical Dosage Calculations and Pharmacology - Set 2 - Part 2

Test your knowledge of technical writing concepts with these practice questions. Each question includes detailed explanations to help you understand the correct answers.

Question 21: A patient on atorvastatin for six months calls the nurse reporting severe widespread muscle pain throughout the body and noting that urine has appeared dark brown and cola-colored for two days. The nurse recognizes these findings most likely represent which serious adverse effect requiring urgent action?

Question 22: A nurse provides discharge teaching to a patient newly prescribed simvastatin for high LDL cholesterol. The patient asks which foods and beverages to avoid while taking this medication. The nurse's teaching is based on which accurate understanding of statin safety?

Question 23: A patient being treated for a pulmonary embolism asks the nurse why they are receiving both heparin and warfarin simultaneously. The nurse explains the key pharmacological difference between these two anticoagulants. Which statement best reflects the nurse's accurate understanding?

Question 24: A nurse caring for a patient on continuous IV heparin therapy observes oozing from the IV site, blood in the urine, and gum bleeding. The nurse recognizes these as signs of over-anticoagulation. Which antidote should the nurse prepare and which lab should be monitored?

Question 25: A patient taking warfarin long-term for atrial fibrillation asks the nurse why blood draws are needed so frequently throughout therapy. The nurse explains warfarin requires ongoing laboratory monitoring to track which value and keep it within which established therapeutic range?

Question 26: A patient taking lithium long-term for bipolar disorder reports extreme thirst, excessive urination, hand tremors, and two days of vomiting and diarrhea following a stomach bug. Serum lithium is pending. Based on the presenting symptoms, the nurse's priority action is which of the following?

Question 27: A nurse provides discharge teaching to a patient newly started on lithium for schizoaffective disorder. The patient asks if they should limit salt since they also have mild hypertension. The nurse's response is based on which accurate understanding of lithium's relationship with sodium and hydration?

Question 28: A patient with bipolar disorder asks the nurse why they must take lithium every single day at evenly spaced times even when they feel completely stable and symptom-free for months. The nurse explains which critical principle of long-term lithium therapy that supports consistent scheduled dosing?

Question 29: A patient hospitalized for joint pain is prescribed ibuprofen by the orthopedic team. The nurse reviews the medication list and notes the patient also takes lithium daily for bipolar disorder. The nurse takes which priority action based on knowledge of this specific drug interaction?

Question 30: A patient stabilized on lithium for two years presents to urgent care after four days of severe vomiting and diarrhea from a gastrointestinal illness. The patient took their usual lithium doses throughout the illness. The nurse assesses which specific risk as the highest priority concern in this situation?

Question 31: A patient newly prescribed rituximab for rheumatoid arthritis asks the nurse about special precautions to follow while receiving this biologic therapy. The nurse provides education on which most critical safety concern associated with all monoclonal antibody drugs given their primary mechanism of action?

Question 32: A nursing student asks the clinical instructor which broad therapeutic categories are typically treated using monoclonal antibody drugs, the class identified by the suffix ending in mab. The instructor's most accurate and complete response includes which combination of primary treatment indications for this drug class?

Question 33: A parent of a child with a severe peanut allergy calls a school nurse concerned they may have administered the EpiPen incorrectly during a reaction. The nurse reviews the correct sequence of EpiPen administration steps to confirm whether the parent followed the proper technique in an emergency.

Question 34: A patient with a severe bee sting allergy is being discharged with a prescribed EpiPen for the first time. During patient education, the nurse emphasizes one specific body location and positioning technique as the essential starting point for correct EpiPen administration in a future allergic emergency.

Question 35: A patient receiving trastuzumab for HER2-positive breast cancer tells the nurse her grandchildren are visiting next week, and one child has had a runny nose and low-grade fever for two days. The nurse advises the patient based on which safety principle specific to monoclonal antibody therapy?

Question 36: A patient on long-term warfarin presents to the emergency department with gum bleeding, blood in the urine, and an INR of 6.8. The provider orders anticoagulation reversal. The nurse prepares which antidote and anticipates which additional assessment for this patient?

Question 37: A nurse reviewing laboratory results for a patient on continuous IV heparin infusion notes the latest PTT value is 85 seconds. The nurse understands this falls outside the therapeutic range of 46 to 70 seconds and takes which priority action?

Question 38: A patient recovering from a total hip replacement is started on warfarin before hospital discharge. The patient asks the nurse why a blood thinner is needed when surgery is already finished. The nurse explains warfarin's role in preventing which serious postoperative complication?

Question 39: A student nurse asks the charge nurse to clarify why patients admitted with an acute blood clot typically receive heparin first, then overlap to warfarin for several days before heparin is stopped. The explanation centers on which pharmacological principle?

Question 40: A nurse provides discharge teaching to a patient starting lifelong warfarin therapy for atrial fibrillation. The patient is confused about which dietary habits must change while on this medication. The nurse correctly identifies which food practice as essential to maintaining consistent and stable INR values?


Complete the Captcha to view next question set.


Quick View

Don't Want to Study?

Save Time on Studies, Spend More with Family & Friends! Pay-After-you-Pass!

Get Exam Support